5HTP Natural Antidepressant - Page 2
Take This Life  

Go Back   Take This Life > Treatment and Resources > Treatment > Alternative Treatment

5HTP Natural Antidepressant

This is a discussion on 5HTP Natural Antidepressant within the Alternative Treatment forums, part of the Treatment category; Originally Posted by randomguy It seems as though the product works better when depression is most severe. 5HTP is a ...

join us
Reply
 
LinkBack Thread Tools
Old 12-01-11, 12:58 AM   #11
Senior Member
 
hottea654's Avatar
 
Join Date: Apr 2009
Location: Texas
Posts: 3,412
My Mood:
Default

Quote:
Originally Posted by randomguy View Post
It seems as though the product works better when depression is most severe. 5HTP is a natural serotonin inhibitor and works to increase serotonin levels in the brain. I get a slight ringing in the ears, which tells me that its working, as SSRI's have the same side effect when serotonin levels are elevated.

I would like to clarify the above statement for other readers, as 5-HTP is NOT a natural serotonin inhibitor. The following information is an except from the website How 5-HTP Works | eHow.com:

"What It Is
5-HTP occurs naturally in the human body. The food we eat contains essential amino acids, which control countless chemical processes in the body. Once the body digests the amino acid tryptophan, it converts it into 5-HTP, which is then converted to yet another chemical called serotonin. Serotonin plays a role in controlling our moods, while helping to regulate other behaviors such as sleeping and eating.

"How It Works
Depression sufferers may have unnaturally low levels of serotonin in their bloodstreams. Many prescription antidepressants, such as Prozac and Zoloft, try to remedy this imbalance by reducing the amount of serotonin reabsorbed by nerves so the brain can make fuller use of it. These drugs are called selective serotonin re-uptake inhibitors (SSRI). 5-HTP uses a different method to arrive at the same result. In converting to serotonin, 5-HTP increases the total amount of this mood-regulating chemical available to the brain."
__________________
We have to become creative problem solvers, not just tolerant burden barers.
hottea654 is offline   Reply With Quote
Old 12-01-11, 11:21 AM   #12
New Member
 
Join Date: Nov 2011
Location: x
Posts: 31
My Mood:
Default

got mine the other day & have taken it 3 times (just once a day, i think 100 mg - the smidgen scoop of the bulk stuff). how long has it taken to see effects?

i'm pretty resistant to stuff working (most just doesn't seem to), but i still have hopes of it doing SOMETHING, although i keep forgetting what it's actually supposed to do, in real life terms.
tenuous hold is offline   Reply With Quote
Old 04-06-12, 12:56 PM   #13
New Member
 
Join Date: Apr 2012
Posts: 2
Default 5HTP is making me tired

My Naturopath, suggested my taking ashwaghanda in am and afternoon along with 5Htp, 100 mg. in afternoon. I feel a little sedated and don't like the feeling. I was wondering if anyone has tried SAME with ashwaghanda. A low dose of SAME, say 200 or 400mg. a day with 500 mg. of ashwaghanda twice a day?
sablee is offline   Reply With Quote
Old 04-07-12, 06:28 AM   #14
Senior Member
 
hottea654's Avatar
 
Join Date: Apr 2009
Location: Texas
Posts: 3,412
My Mood:
Default

It appears from my reading that Ashwaghanda is good for invigorating and helping the body stay youthful, increasing memory, and coping with stress or mental disturbance. Nowhere did I find drowsiness or a feeling of sedation linked to the herb. However, I know from experience that 5-HTP can make me feel drowsy or sedated. Be careful mixing your herbal and homeopathic remedies as they can have dangerous side effects just like prescription medicines do. Is it possible you are taking too strong of a dose of 5-HTP and just need to back that off instead of adding another treatment on top of your other ones?
hottea654 is offline   Reply With Quote
Old 04-07-12, 10:14 AM   #15
New Member
 
ncaph's Avatar
 
Join Date: Feb 2012
Posts: 45
My Mood:
Default

Just a warning here, pay attention:

Mixing 5HTP with certain antidepressants/tramadol/other similar chemicals in an attempt to augment their effects can result in serotonin syndrome, which can kill you in a very excruciating way.

Always do your research.

And by the way, 5HTP is a very poor antidepressant on its own, much like St Johns Wort, only really works in the mildest of depressions.
ncaph is offline   Reply With Quote
Old 10-16-12, 08:38 PM   #16
Member
 
Join Date: Dec 2009
Location: USA
Posts: 846
My Mood:
Default

WARNING: I took three pills with prozac and I ended up having my first and only panic attack ever along with mild hallucinations. Another time, I mixed 1 pill with prozac and I ended up throwing up and going to the nurses office at school.
__________________
Just because you don't feel like it doesn't mean you shouldn't do it.
Sweetheart93 is offline   Reply With Quote
Old 10-26-12, 01:18 AM   #17
New Member
 
Join Date: Oct 2012
Location: Consciousness
Posts: 5
Default

Everybody seems to post quite quickly after starting this supplement and I'm compelled to do the same. 35 years old male with milder depression (no anxiety) and have been on it for about 3 weeks with very good results. Started on 50 mg tablets in the morning on an empty stomach. Didnt even know what I was taking really bcs I just took it frm my gfs med cabinet. After a few days I realised that I was feeling quite uplifted, and so in retrospect attributed it to 5-HTP. I had no tiredness, no coffee cravings, felt very carefree and very normal which was great. Only thing was that I would crash hard much earlier then usual (9pm) which was actually good too because it fixed my insomnia and gave a great nights sleep. Having got excited about the results I went and bought my own slow release 100mg tabs and started experimenting with higher doses. Im kind of a big strong guy and need bigger doses of everything usually. Anyway turns out upping the dose wasnt any good. I went up to 300mg on a couple of days and started getting agitated. My sleep went all screwey (crash hard but wake up alert at 2am). But worst of all I went from being carefree to completely apathetic. This has probably screwed my relationship. Thats how I feel atm. I've brought the dose down to 100mg and plan on going off in the next few days. I really just want to share that this is the best mood supplement I've ever used but that you should really try and keep the lowest dose. It's the only thing I can think of for me which I can say less is more. I think this can really help ppl so good luck. I had major depression in my early 20's. I had scripts for antidepressant meds and Im so glad I just said no and didn't go that route. For some people they are good I'm not judging. But for me I had philosophical depression. One of the most damaging thoughts for me is that our happiness, emotions, state of mind and love are a chemical reaction. I want free will to be victorious so medicating would have been the purest self defeat for me. Anyway, good luck to everyone. God bless and embrace your free will.
Imaterial is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 12:20 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

Content Relevant URLs by vBSEO 3.3.2